Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 157, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2003, 5:53 PM MDT for Deuel County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 28, 2003, 7:00 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS53 KLBF 282353 SVRLBF NEC049-290100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM MDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CHAPPELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTH OF CHAPPELL AROUND 615 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4120 10258 4102 10260 4101 10208 4121 10208 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT SAT JUN 28 2003 ...FORECAST FOCUS ON PRECIPITATION MCS TONIGHT...WARMING TEMPERATURES...IN THE EXTENDED - POPS ON OR AFTER THE 4TH... THE UPPER PATTERN OVER THE U.S. HAS RIDGING OVER THE WESTERN U.S. AND NORTHWEST FLOW OVER NEBRASKA. MODELS ARE SHOWING TWO SIGNIFICANT SHORTWAVES. CONVECTION WILL FIRE UNDER THESE SHORTWAVES TONIGHT AND SUNDAY AND BRING THE CHANCE OF THUNDERSTORMS AND COOLER CONDITIONS THROUGH MONDAY. BY TUESDAY THE WEST COAST RIDGE HAS PROGRESSED TO THE ROCKIES AND BEGINS A STEEP WARMING TREND THROUGH JULY 4TH AND CAPS OFF CONVECTION. .TONIGHT AND SUNDAY...ETA AND GFS IN VERY GOOD AGREEMENT WITH MCS DEVELOPING NEAR THE PANHANDLE AND SWEEPING SOUTHEAST BETWEEN 3Z AND 6Z. MCS THEN SLOWS ALONG OR SOUTH OF SOUTH CENTRAL NEBRASKA AND TAKES UNTIL MIDDAY SUNDAY BEFORE IT EXITS SOUTHERN NEBRASKA. QPF AMOUNTS ARE IMPRESSIVE IN THE GFS AS IT REALLY BLOWS UP A MCV. ETA AMOUNTS FAR LESS AND PLACEMENT AND TIMING SLIGHTLY FASTER AND FURTHER SOUTH INTO CENTRAL KANSAS. CONVECTION SUNDAY MORNING MAY HANG ON FOR QUITE AWHILE AND SO KEPT POPS IN FOR MUCH OF SUNDAY IN THE EAST AND SOUTH. .MONDAY...SUNDAY AND MONDAY LINGERING CLOUD COVER AND PRECIPITATION LIKELY HOLDING TEMPERATURES BACK A BIT SO ADJUSTED THOSE VALUES DOWN. .NEXT WEEK...NEAR NORMAL CONDITIONS WILL HOLD THROUGH MONDAY DUE TO CONVECTION THIS WEEKEND HOWEVER...BY TUESDAY THE WEST COAST RIDGE HAS PROGRESSED TO THE ROCKIES AND BEGINS A STEEP WARMING TREND THROUGH JULY 4TH AND CAPS OFF CONVECTION. AN AREA OF LOW PRESSURE CONTINUES TO BE FORECAST FOR LATE WEEK AND THIS DOES THREATEN TO BRING RAIN LATE ON THE FORTH OR ON THE WEEKEND. MODEL AGREEMENT HAS BEEN GOOD SO DON/T DOUBT THE SOLUTION ONLY THE FINAL TIMING AND LOCATION OF STORMS DUE TO QUESTION OF THE CAP. SO ADDED LOW POPS TO FRIDAY AND SATURDAY. .LBF...NONE. HIRSCH
Hazardous weather outlook, Jun 28, 2:55 PM MDT, 2 hours 58 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-291045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. EASTERLY LOW LEVEL FLOW INTO THE OUTLOOK AREA AND AREAS WEST HAS ALLOWED MOISTURE TO MOVE POOL ALONG A SURFACE BOUNDARY ACROSS THE WESTERN HIGH PLAINS. THIS MOISTURE ALONG WITH ABUNDANT SUNSHINE HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THIS INSTABILITY AND SURFACE BOUNDARY...THUNDERSTORMS AREA EXPECTED TO MOVE OUT OF THE HIGH PLAINS AND INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AND INCREASE IN COVERAGE. THE MAIN AREA OF CONCERN WILL BE WEST OF VALENTINE TO BROKEN BOW LINE WHERE SOME OF THESE STORMS MAY REACH SEVERE LIMITS THROUGH THE LATE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORM COVERAGE MAY INCREASE DURING THE OVERNIGHT HOURS...MAINLY ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...AS A STRONG SOUTHERLY LOW LEVEL WINDS WILL PROVIDE LIFT OVER A FRONT IN KANSAS. THE MAIN THREAT FROM THE STORMS LATE TONIGHT WILL BE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...SHOWERS AND A FEW THUNDERSTORMS WILL LIKELY LINGER DURING THE MORNING HOURS MAINLY IN AREAS SOUTH OF A LINE FROM OGALLALA TO ONEILL. NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE AS SURFACE HIGH PRESSURE BUILDS IN AND DRIVES THE SURFACE FRONT WELL SOUTH OF THE OUTLOOK AREA. MONDAY THROUGH INDEPENDENCE DAY...AN UPPER LEVEL RIDGE WILL USHER IN WARMING TEMPERATURES ALOFT AND HELP SUPPRESS THE DEVELOPMENT OF THUNDERSTORMS. HOWEVER A WEAK FRONT MOVING INTO THE REGION LATE FRIDAY AFTERNOON MAY BRING THUNDERSTORM DEVELOPMENT TO PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY WEST OF A VALENTINE TO BROKEN BOW LINE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH NEXT FRIDAY. DP
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.